MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTER-FERENCE SCRW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTER-FERENCE SCRW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP INTER-FERENCE SCRW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the screw had a defective thread.It was noticed before the surgery.There was no harm for patient, operator or third party.Swit (b)(6) 2023: the incident occured during an anterior cruciate ligament replacement plastic surgery.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Event or Problem Description
It was reported that the screw had a defective thread.It was noticed before the surgery.There was no harm for patient, operator or third party.Update swit 09-apr-2023: the incident occurred during an anterior cruciate ligament replacement plastic surgery.The tip of the screw broke off inside the patient.The broken piece was retrieved from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update swit 12-apr-2023: two screws were returned for evaluation, one of them has a defective thread and with the second screw the tip is missing.
 
Additional Manufacturer Narrative
The complaint is confirmed.Two unpackaged ar-5028c-09 batch number 14996351 were received for investigation.Visual evaluation found the bio screws are deformed.One screw is missing the geometry at the distal end close to the tip/end.The second screw was broken at the distal end close to the tip/end.The reported failure is most likely caused by; 1.Exposing the screws to high temperatures.2.As a result of user error: failure to engage the screw completely may result in damage to the implant, or 3.Manufacturing issues.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.

Brand Name
BIO-COMP INTER-FERENCE SCRW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16875586
Report Number1220246-2023-06675
Device Sequence Number12218107
Product Code MAI
UDI-Device Identifier00888867035331
UDI-Public00888867035331
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberBIO-COMP INTER-FERENCE SCRW
Device Catalogue NumberAR-5028C-09
Device Lot Number14996351
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2023
Supplement Date Received by Manufacturer04/09/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown